UPDATE (10/28/2010): Was just alerted to the following additional information provided by Actavis, the drug manufacturer involved in this voluntary recall. This was included in an email update from the American Pain Foundation:
“We have no interest in adding to the discomfort of patients who are using this product to help alleviate moderate to severe pain however, and therefore, as an accommodation to consumers/patients, if they have an Actavis 25 mcg/h Fentanyl patch, we will work with them on returning the product”, was included in the correspondence from Gerard Farrell of Actavis Corporate Communications.
Individuals who have these lots in their possession and want to return their 25 mcg/h Fentanyl patch can call # 877-422-7452 and an Actavis representative will assist them with their return. They have also posted helpful information to their website: www.actavis.us. Look at the lower right corner of the home page for “Fentanyl Recall Information.”
Reminder: For a listing of the affected lots, visit the Actavis website: http://www.actavis.us/en/Fentanyl_Recall.htm
Just got the following in my inbox courtesy of the American Pain Foundation. Read carefully, and follow the instructions if you’re affected by this:
Actavis, a generic drug manufacturer, issued a voluntary recall of 18 lots of their 25 mcg Fentanyl patch on October 21, 2010. One lot was found to be defective, causing the medication to release too quickly into the bloodstream. This lot, along with 17 others, has been recalled. According to Actavis, the Food and Drug Administration (FDA) and wholesale and retail pharmacies have been notified.
For a listing of the affected lots, visit the Actavis website: http://www.actavis.us/en/Fentanyl_Recall.htm
Regretfully, the company has failed to require the public to return their affected lots. As of October 25, the company’s website states, “Consumers are not being asked to return any product as this issue does not pose a threat of a serious injury or death.” Rapid absorption could lead to unintentional side effects such as increased sedation, nausea, vomiting and slowed breathing. The American Pain Foundation strongly urges Actavis to reconsider its first advisory and extend the recall to consumers.
Individuals who have these lots in their possession should:
- Contact Actavis and demand a consumer recall and proper replacement. According to the FDA press release, Actavis has operators available to help customers, health professionals and consumers with the following information:
- Medical Issue/Adverse Event/Product Questions: 1-877-422-7452 (24 hours/day, 7 days/week)
- Return/Reimbursement Questions: 1-888-896-4562 (24 hours/day, 7 days/week)
- Contact the FDA and report your experience. Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program either online, by regular mail or by fax. Online: www.fda.gov/medwatch/report.htm
- Contact the pharmacy where this medication was filled and report that you are in possession of an affected lot.
- Notify the health care provider who writes your pain medicine prescriptions and ask for guidance.
- Notify your insurance provider should a new prescription be written, so that it will be covered.
- Actavis Inc. Issues a Voluntary Recall of 18 Lots of Fentanyl Transdermal System 25 mcg/h (fda.gov)
- Fentanyl Transdermal System: Recall (medhealthwriter.blogspot.com)
- Actavis Receives FDA Approval of Atomoxetine HCl Capsules (biospace.com)